Alert archive / Illinois / Tornado Warnings in 2009
Tornado Warning 44, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 8, 2009, 8:05 PM CDT for Franklin County, Jackson County, Williamson County, Illinois. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2009, 8:05 PM CDT (01:05 UTC)
- Expired
- Jun 8, 2009, 8:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Franklin County, IL, Jackson County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 100 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:20 PM CDT | TSTM WND DMG | 10 W Benton, IL | LATE REPORT...TIME ESTIMATED. ONE HOME REPORTED SIDING DAMAGE. NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT MUCH OF THE WESTERN HALF OF THE COUNTY. SOME RURAL ROADWAYS WERE FLOODED. |
| Jun 8, 8:30 PM CDT | HAIL 0.75 | Royalton, IL | PENNY SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:33 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1379 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 090105
TORPAH
ILC055-077-199-090130-
/O.NEW.KPAH.TO.W.0044.090609T0105Z-090609T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
805 PM CDT MON JUN 8 2009
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHEASTERN JACKSON COUNTY IN SOUTHERN ILLINOIS...
NORTHERN WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 830 PM CDT.
* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
NORTHWEST OF ROYALTON...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
ROYALTON...
ZEIGLER...
HURST...
WEST FRANKFORT...
HERRIN...
ENERGY...
CARTERVILLE...
CAMBRIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS EITHER IN A BASEMENT OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A HOME OR BUILDING. STAY AWAY FROM WINDOWS.
&&
LAT...LON 3799 8896 3781 8876 3767 8905 3795 8926
3795 8919 3795 8917 3797 8914 3800 8914
3806 8913
TIME...MOT...LOC 0105Z 330DEG 22KT 3794 8915
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 8, 2:44 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jun 8, 2:44 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CDT MON JUN 8 2009 .DISCUSSION... MAIN ISSUE IS ATTEMPTING TO NAIL DOWN THE MOST LIKELY TIMES FOR CONVECTION. WEST TO SOUTHWEST FLOW IS EXPECTED THROUGH THIS WEEK...WHICH MEANS THE FRONT CURRENTLY MOVING THROUGH NORTHERN ILLINOIS AND MISSOURI WILL LINGER IN THE THE AREA FOR MOST OF THE WEEK. MODELS GENERALLY AGREE THAT SCATTERED CONVECTION IS POSSIBLE AT JUST ABOUT ANY TIME FOR THE NEXT COUPLE OF DAYS. SURFACE COLD FRONT SHOULD BE ALONG THE OHIO RIVER BY 18Z TUESDAY WHICH SHOULD SERVE AS A FOCUS FOR CONVECTION TOMORROW. BY 12Z WEDNESDAY THIS FRONT IS FORECAST TO MOVE BACK NORTH AS THE MAIN LOW BEGINS TO LIFT OUT FROM THE SOUTHWEST. ENSEMBLES FOCUS ON MAIN WAVES MOVING THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY...MAINLY OVER THE NORTH. THE SECOND AND MORE IMPRESSIVE WAVE IS WEDNESDAY NIGHT INTO MID DAY THURSDAY. THE FRONT SHOULD MOVE SOUTH OF THE AREA BY 06Z FRIDAY...HOWEVER...THAT MAY NOT BE THE END AS THE NEXT LOW CENTER DEVELOPS OVER NORTHERN TEXAS. VERY DIFFICULT TO SAY WHERE THE FRONT WILL BE BY LATE IN THE WEEK. WAVES OF ENERGY MAY BRING INTERMITTENT CONVECTION BACK INTO THE AREA. MODELS SEEM TO HINT AT A DECENT WAVE MOVING ACROSS THE REGION ON SATURDAY. && .AVIATION... SHOWERS HAD DEPARTED ALL TAF SITES BY MID AFTERNOON. GIVEN AFTERNOON INSTABILITY...WILL KEEP A CHANCE FOR TSRA INTO AT LEAST THE EARLY EVENING THEREFORE HAVE MAINTAINED TEMPO GROUPS OF TSRA FOR ALL SITES INTO EARLY EVENING. OTHERWISE...VFR CONDITIONS WILL RULE FOR THE DURATION OF THIS TAF PERIOD...WITH SOME LIMITED MVFR DUE TO FOG TOWARD DAYBREAK. BEST CHANCE FOR TSRA ON TUE WILL BE KCGI AND KPAH BUT WILL BE TOWARD THE END OF THE TAF PERIOD AND MINIMAL EVEN THEN. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RLS/PS
Hazardous weather outlook, Jun 8, 4:53 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 453 PM CDT MON JUN 8 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 453 PM CDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST INTO SOUTHEAST MISSOURI AND MUCH OF SOUTHERN ILLINOIS THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS...ALONG WITH LOCALLY HEAVY RAINFALL AND LIGHTNING. THE STORMS SHOULD BE WEAKENING AS THEY APPROACH THE WABASH AND OHIO RIVERS LATE THIS EVENING. SO LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS LATE THIS EVENING AND OVERNIGHT OVER THE EASTERN HALF OF THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SUNDAY. IT APPEARS THE MAIN HAZARDS WILL BE HEAVY RAIN AND LIGHTNING...HOWEVER EVEN THOUGH NO WIDESPREAD SEVERE WEATHER IS EXPECTED...ON BOTH TUESDAY AND WEDNESDAY THERE IS A SLIGHT CHANCE THAT A FEW STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING. SPOTTER ACTIVATION MAY ALSO BE REQUESTED THROUGHOUT THE AREA TUESDAY AND WEDNESDAY. DRS
In the hours before
Local storm report, Jun 8, 7:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
751 PM CDT MON JUN 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM TSTM WND GST 4 N DU QUOIN 38.06N 89.24W
06/08/2009 M65 MPH PERRY IL TRAINED SPOTTER
REPORTED AT THE INTERSECTION OF U.S. ROUTE 51 AND STATE
ROUTE 154.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 44 min |
| Jun 8, 7:31 PM CDT | Tornado Warning | PAH | Perry | 44 min |
| Jun 8, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Williamson | 50 min |
| Jun 8, 8:01 PM CDT | Areal Flood Advisory | PAH | Franklin, Perry | 3 hr |
| Jun 8, 8:37 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Johnson, Pope, Saline, Union, Williamson | 38 min |
| Jun 8, 9:38 PM CDT | Severe Thunderstorm Warning | PAH | Hardin, Johnson, Pope, Saline, Williamson | 18 min |
| Jun 8, 10:48 PM CDT | Areal Flood Advisory | PAH | Franklin | 3 hr |
Nearby
Tornado Warnings in Illinois, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.